Alert archive / Alabama / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

March 10, 2017Crenshaw County, Alabama

NWS Mobile, AL issued this special weather statement at Mar 10, 2017, 4:32 AM CST for Crenshaw County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2017, 4:32 AM CST (10:32 UTC)
Expired
Mar 10, 2017, 5:30 AM CST
In force
58 min
Issued by
NWS Mobile, AL

County Crenshaw County, AL

The radar

The Maxwell AFB radar (KMXX), 91 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2017-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2017-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2156 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

574 
WWUS84 KMOB 101032
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
432 AM CST FRI MAR 10 2017
 
ALZ057-058-101130-
Butler AL-Crenshaw AL-
432 AM CST FRI MAR 10 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN BUTLER AND CENTRAL CRENSHAW COUNTIES UNTIL
530 AM CST...

At 432 AM CST, the strong thunderstorms were located along a line
extending from near Tysonville to Montgomery to near Gardner
Island,and moving southeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Luverne, Rutledge, Petrey, Highland Home and Lapine. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3169 8656 3196 8681 3196 8641 3205 8640
      3205 8630 3197 8630 3196 8618 3189 8617
      3179 8620 3179 8615 3167 8615
TIME...MOT...LOC 1032Z 322DEG 43KT 3235 8599 3229 8633 3239 8692 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 9, 10:55 PM CST, 5 hours 37 minutes earlier.

Area forecast discussion, Mar 9, 10:55 PM CST, 5 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1055 PM CST Thu Mar 9 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance....MVFR to IFR cigs and visibilities late tonight
continuing through midday fri. The lower ceilings and
visibilities will be in and around isolated to scattered showers
and thunderstorms moving in from the west and north overnight
continuing through early to mid afternoon. Patchy fog and low
status will also develop overnight continuing through mid morning
Fri. Winds will be southwest at 5 to 10 knots this evening
gradually shifting west then northwest overnight through fri
evening. 32/ee

&&

.PREV DISCUSSION... /issued 1051 PM CST Thu Mar 9 2017/

DISCUSSION...See updated information for land areas and aviation
discussion below.

UPDATE...Did a quick update to the current zone forecast mainly
to increase rain chances a tad for this evening occurring mostly
over the western half of the forecast area or generally along and
west of a line stretching from Camden Alabama to Wiggins
Mississippi. Latest radar trends show isolated to scattered
thunderstorms over the lower part of Mississippi stretching south
over interior sections of Louisiana this evening moving east at
25 to 30 mph. Although most of the model guidance does show a
weakening trend mainly for this evening have opted to extend the
chance of rain a little further east. Better development is still
expected after midnight tonight as better mid level forcing well
to the nw early this evening continues to approach the central
gulf coast overnight and early Fri morning. 32/ee

AVIATION... 00Z issuance...MVFR to IFR cigs and visibilities
later this evening and overnight continuing through the day on
fri. The lower ceilings and visibilities will be in and around
isolated to scattered showers and thunderstorms moving in from the
west and north overnight continuing through much of the day on
Fri. Patchy fog and low status will also develop late this evening
and overnight continuing through mid morning Fri possibly leading
to brief periods of LIFR cigs and visibilities mostly between
10.09z and 10.14z. Winds will be south to southwest at 5 to 10
knots early this evening gradually shifting west then northwest
overnight through fri afternoon. 32/ee

PREV DISCUSSION... /issued 404 PM CST Thu Mar 9 2017/

NEAR TERM /Now Through Friday/...Weather maps show a rather
broad west northwest flow aloft extending from the southern high
plains into the southeast. At the surface, a quasi-stationary
surface front was draped across the central US where forecasters
are beginning to see convection forming over Missouri. Along the
coast, high pressure ridge was positioned from GA into the Gulf.
Around the western periphery of the high, surface based moisture
has been steadily increasing with dewpoints lifting up into the
mid to upper 50s over the western zones. Going into tonight, the
mean high level flow becomes more northwesterly in direction and
favors the southeastward movement of the storms out of Missouri
and into the Mid-South. There are indications in the high
resolution HRRR model guidance that these storms may make it into
the interior of the local area shortly before daybreak Friday
morning ahead of a front that pushes southward over the deep
south. There is also potential for patchy nighttime fog
development with the latest short range ensembles and HRRR
focusing this along the southern half of the area generally south
of US Hwy 84. A chance of showers and storms follow for Friday
morning. Chances decrease by afternoon over the interior as front
clears those areas. Overnight lows look to be mild, ranging from
the upper 50s interior to lower half of the 60s coast. Daytime
highs on Friday, unseasonably warm with numbers ranging from 75
to 80. /10

SHORT TERM /Friday night Through Sunday night/...A drier northwest
flow pattern aloft will set up across the forecast area Friday
night, while a light northeasterly surface flow pattern is expected
with cool surface high pressure ridging from the Tennessee Valley
to the central Gulf Coast region. With precipitable water values
generally averaging less than 0.5", we will maintain a dry
forecast Friday night, with colder overnight lows in the lower to
mid 40s expected over interior portions of the forecast area with
readings in the upper 40s to lower 50s near the coast and beaches.
The dry/low precipitable water airmass will hold in place across
central and eastern portions of the forecast area through Saturday
morning, before deep layer moisture gradually increases from west
to east across much of the forecast area by Saturday afternoon in
response to an approaching shortwave trough embedded within zonal
mid level flow. Deeper moisture and stronger lift will remain
focused mostly to the west of our forecast area during the day
Saturday, but expect at least isolated to scattered rain showers
and possibly isolated thunderstorms could develop over central and
western portions of the region by Saturday afternoon. We have
generally maintained a 30-40% chance of convection over central
and western portions of the CWFA by Saturday afternoon, with
10-20% coverage at best over the east. Highs Saturday should range
from the upper 60s to lower 70s.

The aforementioned shortwave trough axis will continue to
translate eastward across the central Gulf Coast region Saturday
night into Sunday morning, while the ECMWF and CMC operational
guidance both indicate a deepening surface low over the northwest
and north central Gulf of Mexico Saturday night into Sunday. The
GFS continues to show a weak inverted trough much farther south
during this time frame. Guidance members also show surface ridging
extending southward into the north central Gulf of Mexico this
weekend, with a reinforcement of colder air arriving late Saturday
night into Sunday across our forecast area. Confidence remains
high that rain showers will spread across the region Saturday
night as the shortwave trough and reinforcing cold front spreads
over the region. We will also keep POPs in the likely (60-70%)
range over southern areas into Sunday morning as additional
precipitation spreads overhead with the potential surface low
passing south of our area. Given the cool and relatively stable
airmass over the region, the overall thunder potential looks
relatively low late Saturday night and especially Sunday, so will
keep mention as mostly rain showers. Rain chances should decrease
Sunday afternoon into Sunday night as shortwave troughiness moves
eastward. Lows Saturday night range in the 40s to around 50 over
the interior to the lower to mid 50s near the coast. Highs Sunday
should range in the mid 50s inland to lower 60s coast. Lows Sunday
night will be colder, ranging from 40-45 over the interior to
around 50 near the coast. /21

LONG TERM /Monday Through Thursday/...A cool and dry weather
pattern is expected through the long term portion of the forecast
underneath a general northwest flow pattern aloft. Highs early in
the week generally look to range in the lower to mid 60s. A
reinforcing cold front will bring cooler temperatures late Tuesday
and Wednesday. Will need to watch for lows near freezing over the
interior Tuesday night - the current forecast has readings in the
lower to mid 30s over interior areas, and upper 30s to lower 40s
near the coast. Highs Wednesday should be cooler in the upper 50s
to lower 60s. Temperatures should modify a few degrees Wednesday
night into Thursday. /21

MARINE...A series of fronts make passage over the coastal
waters. The first comes thru on Friday afternoon bringing an
increased offshore flow Friday night. The next frontal passage
looks to occur on Sunday bringing moderate to strong offshore flow
in its wake. A better chance of showers and storms looks to
accompany this front. There is also some potential for a frontal
wave of low pressure to develop over the upper Texas coast late
Saturday night and track eastward across the northern Gulf, off
the Louisiana coast on Sunday. The result would be a moderate to
strong northeast flow and building seas late in the weekend.
Something we will be watching. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 10, 4:13 AM CST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
413 AM CST Fri Mar 10 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
413 AM CST Fri Mar 10 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A fast moving line of thunderstorms will move across the area
this morning. Winds gusting to 50 mph are possible with this line.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Several rounds of showers and thunderstorms are expected.
However, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>635-650-655-670-675-111200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
413 AM CST Fri Mar 10 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Several fronts will cross the area...bringing moderate to strong
offshore winds and hazardous conditions for small craft Saturday
through Wednesday.

In the hours before

Special weather statement, Mar 10, 3:49 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
349 AM CST FRI MAR 10 2017

ALZ051-053-054-101030-
Clarke AL-Wilcox AL-Choctaw AL-
349 AM CST FRI MAR 10 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...NORTHWESTERN CLARKE AND NORTHWESTERN WILCOX
COUNTIES UNTIL 430 AM CST...

At 348 AM CST, the strong thunderstorms were located along a line
extending from near Dug Hill to near Sable, moving southeast at 45
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Butler, Lisman, Pennington, Gilbertown, Toxey and Dannelly Reservoir.

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3217 8801 3214 8804 3209 8804
      3206 8812 3200 8811 3202 8768 3205 8762
      3213 8762 3213 8752 3227 8751 3227 8744
      3217 8729 3178 8826 3193 8847 3231 8842
TIME...MOT...LOC 0948Z 303DEG 40KT 3253 8794 3221 8874
Special weather statement, Mar 10, 4:23 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
423 AM CST FRI MAR 10 2017

ALZ051-053-054-MSZ067-101115-
Clarke AL-Wilcox AL-Choctaw AL-Wayne MS-
423 AM CST FRI MAR 10 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...NORTHERN CLARKE...WILCOX AND NORTHEASTERN WAYNE
COUNTIES UNTIL 515 AM CST...

At 423 AM CST, the strong thunderstorms were located along a line
extending from Central Mills to near Quitman,and moving southeast at
35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Thomasville, Camden, Butler, Pine Hill, Lisman, Silas, Coffeeville,
Pennington, Gilbertown, Yellow Bluff, Toxey, Shawnee and Dannelly
Reservoir.

LAT...LON 3214 8725 3205 8718 3205 8686 3199 8686
      3170 8835 3170 8845 3185 8865 3190 8847
      3214 8844 3223 8801 3209 8804 3205 8812
      3201 8812 3200 8763 3213 8762 3213 8752
      3226 8752 3227 8744
TIME...MOT...LOC 1023Z 306DEG 31KT 3230 8742 3203 8877
Special weather statement, Mar 10, 4:32 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
432 AM CST FRI MAR 10 2017

ALZ057-058-101130-
Butler AL-Crenshaw AL-
432 AM CST FRI MAR 10 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN BUTLER AND CENTRAL CRENSHAW COUNTIES UNTIL
530 AM CST...

At 432 AM CST, the strong thunderstorms were located along a line
extending from near Tysonville to Montgomery to near Gardner
Island,and moving southeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Luverne, Rutledge, Petrey, Highland Home and Lapine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3169 8656 3196 8681 3196 8641 3205 8640
      3205 8630 3197 8630 3196 8618 3189 8617
      3179 8620 3179 8615 3167 8615
TIME...MOT...LOC 1032Z 322DEG 43KT 3235 8599 3229 8633 3239 8692

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:49 AM CSTSpecial Weather StatementMOBChoctaw41 min
Mar 10, 4:23 AM CSTSpecial Weather StatementMOBChoctaw, Wilcox52 min
Mar 10, 5:06 AM CSTSpecial Weather StatementMOBClarke, Washington39 min
Mar 10, 5:30 AM CSTSpecial Weather StatementMOBCrenshaw45 min
Mar 10, 5:49 AM CSTSpecial Weather StatementMOBConecuh, Covington, Escambia, Monroe41 min
Mar 10, 5:50 AM CSTSpecial Weather StatementMOBWashington40 min

Nearby

Special Weather Statements in Alabama, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.